Hypoglycaemia followed by lactic acidosis in a diabetic patient on metformin

Langan, J. and Fisher, M. (2009) Hypoglycaemia followed by lactic acidosis in a diabetic patient on metformin. Practical Diabetes International, 26(4), pp. 160-161. (doi:10.1002/pdi.1361)

Langan, J. and Fisher, M. (2009) Hypoglycaemia followed by lactic acidosis in a diabetic patient on metformin. Practical Diabetes International, 26(4), pp. 160-161. (doi:10.1002/pdi.1361)

Full text not currently available from Enlighten.

Abstract

<p>A 71-year-old woman with a nine-year history of type 2 diabetes was admitted with hypoglycaemia, acute renal failure, and lactic acidosis. She was treated with fluids and antibiotics for presumed infection, and metformin was discontinued.</p> <p>Metformin-associated lactic acidosis is a rare consequence of metformin therapy and, as in this case report, there are often other factors contributing to the lactic acidosis.</p>

Item Type:Articles
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Langan-Martin, Dr Julie
Authors: Langan, J., and Fisher, M.
College/School:College of Medical Veterinary and Life Sciences > Institute of Health and Wellbeing > Mental Health and Wellbeing
Journal Name:Practical Diabetes International
ISSN:1357-8170
ISSN (Online):1528-252X

University Staff: Request a correction | Enlighten Editors: Update this record